MAUDE Adverse Event Report: COVIDIEN MICROBORE EXTENSION SET 60IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN MICROBORE EXTENSION SET 60IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 60ES
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the pediatric feeding extension set port (60es) disconnected from the extension tubing, leaving it unusable.No patient injury was reported.Additional information received on 26-mar-2021 stated that the entire port came off and there was leaking.The device needed to be replaced.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The device was manufactured on march 18, 2020.One decontaminated sample from lot number 2007105064 was received at the manufacturing site for evaluation.Upon a visual and functional evaluation of the sample, the reported issue was confirmed; the disassembly of the tube to the adapter due to a lack of solvent was observed which caused the device to leak.During the investigation, a review through the manufacturing process was conducted.In general, all process and controls were found properly followed, including sub-assemblies, finished product assembly and packaging and inspections performed to the product.There were no abnormal conditions found that could trigger the reported condition.The most likely root cause of this issue is due to a lack of solvent that was used by the operator when performing the assembly of the tube with the adapter.As part of continuous improvements, a notification has been sent to the manufacturing staff to heighten awareness of the reported condition.In addition, the employees have been retrained to the procedure and the inspection level has been changed to rigorous.These actions are designed to prevent the reported issue from reoccurring.No further corrective actions are applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.We will continue to monitor the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
MICROBORE EXTENSION SET 60IN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11576631
Report Number9612030-2021-02828
Device Sequence Number3598948
Product Code KNT
UDI-Device Identifier20884521143910
UDI-Public20884521143910
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number60ES
Device Catalogue Number60ES
Device Lot Number2007105064
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date05/25/2021
Patient Sequence Number1